MAUDE Adverse Event Report: EXACTECH, INC. CC TIBIAL INSERT SZ 2, 18MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

EXACTECH, INC. CC TIBIAL INSERT SZ 2, 18MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Model Number CC TIBIAL INSERT SZ 2, 18MM
Medical Device Problem Codes Mechanical Problem (1384); Unstable (1667); Device Dislodged or Dislocated (2923); Naturally Worn (2988); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Synovitis (2094); Osteolysis (2377); Joint Laxity (4526); Metal Related Pathology (4530); Implant Pain (4561); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.
 
Event or Problem Description
Legal case - (b)(6) related cases: (b)(4).As reported via legal documentation: revision surgery (b)(6) 2010, re-revision surgery (b)(6) 2018 approximately 7 years and 10 months after their first revision surgery.Postoperative diagnosis: failed left total knee replacement over the last few months, patient was having increasing pain in the left knee.Multiple aspirations were negative for elevated cell count and all cultures were negative.Imaging was consistent with extensive left knee synovitis with osteolysis, concerning for aseptic osteolytic reaction.The patient was indicated for surgery.Extensive scarring was noted.Extensive grey/black synovium was noted throughout the joint consistent with metallosis reaction.The scarred remnants patellar fat pad was excised.The femoral and tibial implants were not loose.Upon their removal, several underlying, contained areas of osteolysis were identified and curretted out.The patellar button had some delamination of the polyethylene, but was mostly intact, with only slight deformation on the lateral aspect.It was kept in place.Revised to smith and nephew/stryker.Patient was transferred to recovery room in stable condition.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.Serial #: (b)(4).208-22-18 - cc tibial insert sz 2, 18mm, serial number (b)(4).Is confirmed to have been packaged in a vacuum bag that does not contain evoh.
 
Additional Manufacturer Narrative
Additional information: d5 g4 h3: the revision reported in the case was likely the result of osteolysis as stated in the operative notes.The extent and root cause for the osteolysis cannot be determined at this time as the devices were not available for evaluation, and radiographs and photographs were not provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information corrected fields: b1, b2, e1, g1, g2, b7, d10.D10: (1421585) 208-22-18 - cc tibial insert sz 2, 18mm, (1733834) 204-04-22 - trapezoid tibial tray sz 1f/2t, 2f/2t, (1823218) 204-32-01 - fluted stem extension 11l x 12 mm.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: g3/g4, h6.The following sections were corrected: h6.Mdr section codes updated/corrected: e, b, c, d, g.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, instability, dislocation, and loss of range of motion or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
CC TIBIAL INSERT SZ 2, 18MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key16727994
Report Number1038671-2023-00662
Device Sequence Number12754371
Product Code JWH
UDI-Device Identifier10885862054203
UDI-Public10885862054203
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K954208
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2014
Device Model NumberCC TIBIAL INSERT SZ 2, 18MM
Device Catalogue Number208-22-18
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2023
Supplement Date Received by Manufacturer08/14/2023
01/06/2025
01/08/2025
02/21/2025
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date09/12/2023
01/07/2025
01/08/2025
02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/05/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.; UNK.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age52 YR
Patient SexFemale